In this paper we investigate bounded additivity in Discrete Tomography. This notion has been previously introduced in [5], as a generalization of the original one in [11], which was given in terms of ridge functions. We exploit results from [6-8] to deal with bounded S non-additive sets of uniqueness, where S⊂Zn contains d coordinate directions {e_1,.., e_d}, |S|=d+1, and n≥d≥3. We prove that, when the union of two special subsets of {e_1,.., e_d} has cardinality k=n, then bounded S non-additive sets of uniqueness are confined in a grid A having a suitable fixed size in each coordinate direction ei, whereas, if k<n, the grid A can be arbitrarily large in each coordinate direction ei, where i>k. The subclass of pure bounded S non-additive sets plays a special role. We also compute explicitly the proportion of bounded S non-additive sets of uniqueness w.r.t. those additive, as well as w.r.t. the S-unique sets. This confirms a conjecture proposed by Fishburn et al. in [14] for the class of bounded sets.

Brunetti, S. M., Dulio, P., Peri, C., On bounded additivity in discrete tomography, <<THEORETICAL COMPUTER SCIENCE>>, 2016; 2016/624 (Aprile): 89-100. [doi:10.1016/j.tcs.2015.11.022] [http://hdl.handle.net/10807/75662]

On bounded additivity in discrete tomography

Brunetti, Sara Marina
Primo
;
Dulio, Paolo
Secondo
;
Peri, Carla
Ultimo
2016

Abstract

In this paper we investigate bounded additivity in Discrete Tomography. This notion has been previously introduced in [5], as a generalization of the original one in [11], which was given in terms of ridge functions. We exploit results from [6-8] to deal with bounded S non-additive sets of uniqueness, where S⊂Zn contains d coordinate directions {e_1,.., e_d}, |S|=d+1, and n≥d≥3. We prove that, when the union of two special subsets of {e_1,.., e_d} has cardinality k=n, then bounded S non-additive sets of uniqueness are confined in a grid A having a suitable fixed size in each coordinate direction ei, whereas, if kk. The subclass of pure bounded S non-additive sets plays a special role. We also compute explicitly the proportion of bounded S non-additive sets of uniqueness w.r.t. those additive, as well as w.r.t. the S-unique sets. This confirms a conjecture proposed by Fishburn et al. in [14] for the class of bounded sets.
Inglese
Brunetti, S. M., Dulio, P., Peri, C., On bounded additivity in discrete tomography, <<THEORETICAL COMPUTER SCIENCE>>, 2016; 2016/624 (Aprile): 89-100. [doi:10.1016/j.tcs.2015.11.022] [http://hdl.handle.net/10807/75662]
File in questo prodotto:
File Dimensione Formato  
2016_BDP_TheoretComputSci.pdf

non disponibili

Tipologia file ?: Versione Editoriale (PDF)
Licenza: Non specificato
Dimensione 469.76 kB
Formato Unknown
469.76 kB Unknown   Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10807/75662
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? 1
social impact